Alert archive / Georgia / Tornado Warnings in 2002
Tornado Warning 11, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Nov 6, 2002, 4:45 AM EST for Hamilton County, Florida; Clinch County, Echols County, Georgia. It was in force for 6 days. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 6, 2002, 4:45 AM EST (09:45 UTC)
- Expired
- Nov 12, 2002, 9:15 AM EST
- In force
- 6 days
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, FL, Clinch County, GA, Echols County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 5:00 AM EST | Tornado F0 | Needmore, GA | Trees blown down along highway 94 between Needmore and Fargo. Discontinuous 200 Yard wide debris field reported. |
| Nov 6, 5:03 AM EST | Thunderstorm Wind | Jasper, FL | Large trees down over road and on power lines at SW 99th Street in Jasper. |
| Nov 6, 5:19 AM EST | Thunderstorm Wind | Jasper, FL | Large trees down on NW 44th Street in Jasper. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 3:30 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 2.9
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 6, 3:40 AM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Nov 6, 3:40 AM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 AM EST WED NOV 06 2002
TORNADO WATCH VALID UNTIL 9 AM EST FOR SOUTHEAST GEORGIA (EXCLUDING
JEFF DAVIS AND COFFEE COUNTIES) AS WELL AS COLUMBIA...SUWANNEE...
GILCHRIST...HAMILTON...BAKER AND NASSAU COUNTIES OF NORTHEAST
FLORIDA.
.JAX...
FL...SCA FLAGLER BCH TO FERNANDINA BCH.
TORNADO WATCH FLZ020>024-035 UNTIL 9 AM EST.
GA...SCA FERNANDINA BCH TO ALTAMAHA SOUND.
TORNADO WATCH GAZ134>136-149>154-162>166 UNTIL 9 AM EST.
ZAPPE/CARROLL
------------------------------------------------------------------
...INITIAL DISCUSSION...
PUBLIC...
PRE-FRONTAL LINE OF CONVECTION EXTENDING ALONG KSAV-KAYS-KVLD LINE
AT 2 AM. THIS LINE WILL ADVANCE SLOWLY SOUTHEAST THIS MORNING (DUE TO
STRONG SOUTHWEST FLOW ALOFT)...REACHING KJAX-KLCQ LINE AROUND
SUNRISE.
ACTUAL FRONT WILL CROSS SOUTHEAST GEORGIA THIS MORNING...REACHING
CENTRAL FLORIDA BY EARLY AFTERNOON. AS FORECAST...THIS FRONT WILL
USHER IN A MUCH DRIER...COOLER AIR-MASS WITH TEMPERATURES DIPPING
INTO THE 40S MOST AREAS THURSDAY MORNING. GUSTY TO LOCALLY STRONG
WINDS WILL ALSO DEVELOP TODAY (WINDS 40 KNOTS JUST ABOVE THE
SURFACE PER KJAX VWP)...THUS WILL INCLUDE WINDY WORDING AND CAUTION
STATEMENT. BREEZY (BUT NOT STRONG) NORTHEAST WINDS WILL FORM ALONG
THE COAST ON THURSDAY.
TODAY...WILL USE CATEGORICAL POPS FOR SOUTHEAST GEORGIA...WITH
RAIN ENDING BY MIDDAY. WILL USE LIKELY POPS FOR NORTHEAST FLORIDA
WITH RAIN GENERALLY ENDING BY EARLY AFTERNOON...EXCEPT FOR SOUTHERN-
MOST ZONES. WILL INCLUDE ISOLATED THUNDERSTORMS AREA-WIDE UNTIL
FRONTAL PASSAGE.
MARINE...
SCA CONDITIONS HAVE DEVELOPED AREA-WIDE WITH MARINE OBSERVATIONS
INDICATING SOUTHERLY WINDS OF 20 KNOTS OR HIGHER WITH GUSTS TO NEAR
GALE-FORCE OVER THE OFFSHORE WATERS. SEAS WERE RUNNING 4 FEET
NEAR-SHORE BUILDING TO 7 FEET WELL OFFSHORE. WIND SPEEDS/SEAS TO HOLD
THROUGHOUT THE DAY...WITH WINDS SHIFTING TO NORTHWEST WITH FRONTAL
PASSAGE. DECREASING TREND TO BEGIN TONIGHT (WEDNESDAY NIGHT) AS
HIGH PRESSURE SLOWLY SETTLES OVER THE COASTAL WATERS.
PRELIM CCF...
AMG 74 41 66 40 / 80 0 0 0
SSI 75 45 64 45 / 80 0 0 0
JAX 76 44 66 43 / 70 0 0 0
SGJ 76 49 67 50 / 60 0 0 0
GNV 78 44 68 44 / 60 0 0 0
OCF 76 45 70 45 / 60 - 0 0
ZAPPE/CARROLLHazardous weather outlook, Nov 5, 10:30 PM EST, 6 hours 15 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1030 PM EST TUE NOV 5 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE... A STRONG COLD FRONT WILL CONTINUE TO PUSH ACROSS THE REGION THROUGH THE OVERNIGHT HOURS. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES. ...A TORNADO WATCH IS IN EFFECT UNTIL 4 AM FOR INLAND SOUTHEAST GEORGIA AND THE SUWANEE RIVER VALLEY IN NORTHEAST FLORIDA... THE WATCH INCLUDES THE FOLLOWING COUNTIES: IN SOUTHEAST GEORGIA... APPLING...ATKINSON...BACON...BRANTLEY...CHARLTON...CLINCH...COFFEE... ECHOLS...JEFF DAVIS...PIERCE...WARE AND WAYNE IN NORTHEAST FLORIDA... BAKER...COLUMBIA...GILCHRIST...HAMILTON AND SUWANNEE LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER APPROACH YOUR AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN... AS LOW PRESSURE OVER MISSISSIPPI CONTINUES TO MOVE NORTHEAST THROUGH TONIGHT AND WEDNESDAY...IT WILL SWEEP ITS TRAILING COLD FRONT THROUGH THE FORECAST AREA. WEDNESDAY MORNING...NUMEROUS SHOWERS AND SOME STRONG STORMS ARE POSSIBLE ACROSS NORTH FLORIDA. AS THE FRONT MOVES SOUTH DURING THE DAY...ISOLATED STRONG THUNDERSTORMS MAY ALSO AFFECT CENTRAL FLORIDA COUNTIES WEDNESDAY AFTERNOON ALONG THE BOUNDARY. STORM SPOTTERS AND OTHER INTERESTS SHOULD MONITOR THE EVOLVING SITUATION. LATE WEDNESDAY...HIGH PRESSURE WILL BUILD OVER THE AREA BEHIND THE FRONT BRINGING COOLER TEMPERATURES AND GUSTY NORTHWESTERLY WINDS TO THE FORECAST AREA THROUGH THURSDAY MORNING. HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST THEN SHIFT OVER THE MID-ATLANTIC REGION THROUGH FRIDAY NIGHT. SATURDAY WINDS WILL BECOME ONSHORE INCREASING THE CHANCE OF RIP CURRENTS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
In the hours before
Special weather statement, Nov 6, 1:27 AM EST, 3 hours 18 minutes before
GAZ149-150-163-060700- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 127 AM EST WED NOV 6 2002 ...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL IMPACT ATKINSON...CLINCH AND WARE COUNTIES THROUGH 2 AM... AT 127 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND EMBEDDED THUNDERSTORMS CENTERED 7 MILES NORTHWEST OF HOMERVILLE...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF SHOWERS AND THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMERVILLE...ARGYLE...COGDELL...MILLWOOD...MANOR...NEEDHAM AND WAYCROSS THROUGH 200 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HESS
Special weather statement, Nov 6, 1:57 AM EST, 2 hours 48 minutes before
FLZ020>022-060730- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 157 AM EST WED NOV 6 2002 ...SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG GUSTY WINDS WILL IMPACT COLUMBIA...HAMILTON AND SUWANNEE COUNTIES THROUGH 230 AM... AT 157 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF MCALPIN...OR ABOUT 13 MILES NORTHWEST OF ICHETUCKNEE SPRINGS STATE... MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF SHOWERS AND THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MCALPIN...WELLBORN...WHITE SPRINGS...LAKE CITY...FIVE POINTS...WINFIELD AND SUWANNEE VALLEY THROUGH 230 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HESS
Special weather statement, Nov 6, 2:01 AM EST, 2 hours 44 minutes before
GAZ150-163-060730- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 201 AM EST WED NOV 6 2002 ...SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG GUSTY WINDS WILL IMPACT CLINCH AND WARE COUNTIES THROUGH 230 AM... AT 201 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS CENTERED 5 MILES WEST OF HOMERVILLE...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS AROUND HOMERVILLE...COGDELL...ARGYLE...MANOR...WAYCROSS...WARESBORO AND DEENWOOD THROUGH 230 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HESS
Special weather statement, Nov 6, 2:40 AM EST, 2 hours 5 minutes before
GAZ150-163-060830- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 AM EST WED NOV 6 2002 ...SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG GUSTY WINDS WILL IMPACT CLINCH AND WARE COUNTIES THROUGH 325 AM... AT 240 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS FROM NEAR DUPONT TO JAMESTOWN ...MOVING NORTHEAST AT 35 MPH. THIS ACTIVITY WILL ALSO AFFECT AREAS AROUND HOMERVILLE...COGDELL...ARGYLE...MANOR... NEEDHAM...WARESBORO...WAYCROSS AND DIXIE UNION THROUGH 330 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CARROLL
Special weather statement, Nov 6, 3:32 AM EST, 1 hour 13 minutes before
GAZ132>134-149-060915- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 332 AM EST WED NOV 6 2002 ...SHOWERS AND ISOLATED THUNDERSTORMS WILL IMPACT ATKINSON... COFFEE...JEFF DAVIS AND BACON COUNTIES THROUGH 415 AM... AT 332 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND A FEW THUNDERSTORMS FROM WILLACOOCHEE TO DOUGLAS MOVING NORTHEAST AT 40 MPH. THIS ACTIVITY WILL ALSO AFFECT AREAS AROUND WEST GREEN...SNIPESVILLE...PRIDGEN...NICHOLLS...DOUGLAS...BROXTON AND DENTON THROUGH 415 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CARROLL
Special weather statement, Nov 6, 4:35 AM EST, 10 minutes before
FLZ020>022-GAZ162-163-061000- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 435 AM EST WED NOV 6 2002 ...STRONG THUNDERSTORMS WILL IMPACT SUWANNEE...COLUMBIA...HAMILTON... ECHOLS...AND CLINCH COUNTIES... AT 433 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS AROUND 4 MILES NORTHWEST OF SUWANNEE RIVER STATE PARK AND EXTENDING SOUTHWEST IN THE GULF ...MOVING EAST AT 50 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND CROSSROADS...JASPER...LIVE OAK...FARGO...AND LAKE CITY THROUGH 500 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 10:53 PM EST | Tornado Warning | JAX | Coffee | 6 hr |
| Nov 6, 3:51 AM EST | Tornado Warning | JAX | Appling, Bacon, Pierce, Ware | 6 days |
| Nov 6, 4:17 AM EST | Tornado Warning | JAX | Pierce | 6 days |
| Nov 6, 4:17 AM EST | Tornado Warning | JAX | Appling, Pierce, Wayne | 6 days |
Nearby
Tornado Warnings in Georgia, 2002Tornado Warnings in Florida, 2002Every tornado warning in 2002Tornadoes in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.